What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 29, 1:28 PM EST, 34 minutes earlier.
Area forecast discussion, Aug 29, 1:28 PM EST, 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
228 PM EDT Mon Aug 29 2022
.SYNOPSIS...
Shower and thunderstorm chances will increase into tonight in
the moist and unstable airmass ahead of a cold front. The cold
front will push through the Ohio Valley Tuesday with
precipitation chances ending. Cooler and drier weather returns
starting mid week under the influence of high pressure.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Moist mid level flow established across the area with an
embedded short wave pivoting thru the Great Lakes. Low level
jet of 30-35KTS pivoting thru the Great Lakes has led to
scattered morning convection across mainly ILN/s northern
counties.
High resolution CAM solutions continue to show good spread in
timing of additional convective development later today into
tonight.
Mid level wind flow increases especially across the northwest
later this aftn. This combined with ML CAPE values of 1500-2500
J/KG will likely lead to an uptick in convection with the best
coverage across the northwest. Have likely pops developing by
evening. With DCAPE values of 1000-1200 J/KG some of the
stronger storms will be capable of producing damaging winds.
Also, PWAT values of 1.8 to 2 inches could lead to heavy rain
and localized flood potential.
Warm and humid conditions continue with highs from the upper
80s to the lower 90s. Max heat indices look to top out in the
mid and upper 90s across the south.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
This is better confidence in a stronger shortwave approaching
the Ohio Valley this evening into tonight, so have kept likely
showers and storms during this time. 06Z HRRR brings some
concern for potential of isolated severe storms based on
southwesterly 850 winds of nearly 30 knots, residual MLCAPE
around 1500-2000 J/kg early in the evening, and a linear
organization to the activity ahead of the shortwave.
Despite PWATs of near 2 inches and the LLJ, expecting evening
activity to be progressive, so threat of localized flooding
should stay marginal.
Instability wanes by early Tuesday morning, so expecting mostly
showers with a few isolated storms by the time the front moves
through the region. Cooler and drier air will follow, bringing
falling dewpoints in the northwest by afternoon and high
temperatures struggling to reach 80 degrees.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
A quiet long term period is on tap for us as the cold front should
clear the ILN FA by 00z Wednesday, with drier and cooler air
settling into the Ohio Valley for mid/late week. Sfc high pressure
will build into the region Tuesday night into the day on Wednesday
in the post-frontal environment. Skies will be clearing from W to E
Tuesday night, yielding ample sunshine for both Wednesday and
Thursday as anomalously dry air settles into the region. And this
dry air still stick around through Thursday before /some/ return
flow on the backside of the sfc high becomes re-established by the
end of the workweek into this upcoming weekend.
Slightly below normal temps are expected for midweek (with a few
good radiational cooling nights expected Wednesday and Thursday
night) before temps moderate gradually by the end of the week into
the upcoming weekend. This will coincide with subtle moisture
advection back into the area into the day on Saturday. Midlevel
ridging may try to nudge back into the OH Vly by the end of the
weekend into early the following week.
Although some low-end pcpn chances may eventually be introduced into
the fcst for Saturday as the high drifts E and some midlevel energy
meanders closer to the area, do feel that most spots in the local
area will remain completely dry through the long term period, with
ample sunshine expected for an extended stretch.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Moist mid level flow established across the area with scattered
storms developing in the moderate instability. Scattered
thunderstorms to continue with the best coverage along and
southeast of I-71 will continue.
Mid level shortwave over the Upper MS Valley to pivot thru the
Great Lakes overnight into Tuesday as shortwave energy drops
thru the base of this trof.
Thunderstorm complex has developed over Northern IL moving into
Indiana. Some of the high res CAM/s appear too slow or miss
placed with this convection. NSSL and ARW solutions have a better
handle on this feature and bring storms into West Central Ohio
late this aftn into early evening. This looks plausible given
the environment and therefore will allow for an increase in
thunderstorm chances. A few of the storms have the potential to
produce strong winds. Due to uncertainty in timing and location
have showers with VCTS at any given TAF site at this time. MVFR
to IFR restrictions will be possible in heavy down pours with
generally VFR cigs thru this evening.
MVFR cigs to develop late tonight into Tuesday morning. Pcpn
chances end with a cold front passage by early Tuesday aftn.
OUTLOOK...MVFR ceilings possible especially over the central
Ohio TAF sites into Tuesday afternoon.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...
NEAR TERM...AR
SHORT TERM...
LONG TERM...KC
AVIATION...AR
Hazardous weather outlook, Aug 29, 8:49 AM EST, 5 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
949 AM EDT Mon Aug 29 2022
OHZ026-034-035-042>046-051-052-301400-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-
Champaign-
949 AM EDT Mon Aug 29 2022
This Hazardous Weather Outlook is for Central Ohio and West Central
Ohio.
.DAY ONE...Today and tonight.
Periods of showers and storms are expected this afternoon through
late tonight. A strong storm or two will be possible, with gusty
winds being the primary threat. Some locally heavy rain also cannot
be ruled out.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ053>056-060>065-070>074-
077>082-088-301400-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Clark-Madison-Franklin OH-
Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-
Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-
Adams-Pike-Scioto-
949 AM EDT Mon Aug 29 2022
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
Periods of showers and storms are expected this afternoon through
late tonight. A strong storm or two will be possible, with gusty
winds being the primary threat. Some locally heavy rain also cannot
be ruled out.
The combination of heat and high humidity will result in maximum
heat indices of 95 to 100 degrees this afternoon.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 29, 10:12 AM EST, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1112 AM EDT Mon Aug 29 2022
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ053>056-060>065-
070>074-077>082-088-292300-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Clark-Madison-Franklin OH-
Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-
Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
Including the cities of Richmond, Connersville, Liberty,
West College Corner, Brookville, Batesville, Milan, Versailles,
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw,
Florence, Burlington, Oakbrook, Covington, Erlanger,
Independence, Newport, Alexandria, Owenton, Williamstown,
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville,
Mount Olivet, Maysville, Vanceburg, Tollesboro, Springfield,
London, West Jefferson, Plain City, Columbus, Newark, Eaton,
Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia,
Washington Court House, Circleville, Lancaster, Pickerington,
Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon,
Springboro, Wilmington, Blanchester, Chillicothe, Logan,
Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro,
Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth,
and Wheelersburg
1112 AM EDT Mon Aug 29 2022
...HEAT INDICES TO PEAK IN THE MID TO UPPER 90S THIS AFTERNOON...
Hot temperatures and high humidity will result in maximum heat
indices of 95 to 100 degrees this afternoon.
Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.
Special weather statement, Aug 29, 12:56 PM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Wilmington OH
156 PM EDT Mon Aug 29 2022
KYZ097-099-OHZ078-079-291830-
Mason KY-Bracken KY-Clermont OH-Brown OH-
156 PM EDT Mon Aug 29 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN MASON,
CENTRAL BRACKEN, SOUTHEASTERN CLERMONT AND SOUTHERN BROWN COUNTIES
THROUGH 230 PM EDT...
At 155 PM EDT, a strong thunderstorm was located over Augusta, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Maysville, Georgetown, Ripley, Augusta, Felicity, Brooksville,
Russellville, Hamersville, Dover, Higginsport, Germantown, Minerva,
Redoak, Woolcutt, Parina, Feesburg, Rock Springs, South Ripley,
Utopia and Chatham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3861 8395 3871 8416 3896 8404 3892 8386
3879 8371
TIME...MOT...LOC 1755Z 217DEG 17KT 3874 8403
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HatzosSpecial weather statement, Aug 29, 1:20 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Wilmington OH
220 PM EDT Mon Aug 29 2022
OHZ079>081-291845-
Highland OH-Adams OH-Brown OH-
220 PM EDT Mon Aug 29 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL BROWN,
NORTHWESTERN ADAMS AND SOUTHWESTERN HIGHLAND COUNTIES THROUGH 245 PM
EDT...
At 219 PM EDT, a strong thunderstorm was located near Georgetown,
moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Georgetown, Mount Orab, Winchester, Sardinia, Belfast, New Market,
Emerald, Russellville, Hamersville, Mowrystown, Redoak, Greenbush,
Lake Waynoka, May Hill, Buford, Fincastle and New Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3893 8403 3897 8403 3916 8390 3918 8363
3903 8348 3880 8379
TIME...MOT...LOC 1819Z 226DEG 25KT 3892 8389
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HatzosSpecial weather statement, Aug 29, 1:34 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Wilmington OH
234 PM EDT Mon Aug 29 2022
INZ073>075-291900-
Ripley IN-Ohio IN-Dearborn IN-
234 PM EDT Mon Aug 29 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF OHIO, SOUTHEASTERN
RIPLEY AND SOUTHWESTERN DEARBORN COUNTIES THROUGH 300 PM EDT...
At 234 PM EDT, a strong thunderstorm was located near Versailles,
moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Aurora, Versailles, Milan, Dillsboro, Moores Hill, Wilmington,
Manchester, Hartford, Mount Sinai, Cold Springs, Farmers Retreat,
Friendship, Versailles Lake, Cross Plains and Olean.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3894 8523 3908 8529 3919 8503 3909 8493
3898 8491
TIME...MOT...LOC 1834Z 248DEG 15KT 3903 8517
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HatzosSpecial weather statement, Aug 29, 1:36 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Wilmington OH
236 PM EDT Mon Aug 29 2022
KYZ090>092-095-096-291900-
Boone KY-Pendleton KY-Kenton KY-Gallatin KY-Grant KY-
236 PM EDT Mon Aug 29 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN KENTON,
SOUTHERN BOONE, NORTHERN GRANT, WEST CENTRAL PENDLETON AND EASTERN
GALLATIN COUNTIES THROUGH 300 PM EDT...
At 235 PM EDT, a strong thunderstorm was located near Crittenden,
moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Independence, Walton, Crittenden, Munk, Atwood, Ryle, Bank Lick,
Morning View, Bracht, Gardnersville, Fiskburg, Beaverlick, Sherman,
Verona, Piner and Elliston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3870 8476 3885 8480 3894 8454 3887 8445
3886 8445 3885 8446 3884 8445 3882 8445
3874 8448
TIME...MOT...LOC 1835Z 248DEG 14KT 3879 8471
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HatzosSpecial weather statement, Aug 29, 1:44 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Wilmington OH
244 PM EDT Mon Aug 29 2022
OHZ072-079-080-291915-
Highland OH-Brown OH-Clinton OH-
244 PM EDT Mon Aug 29 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN BROWN,
SOUTHWESTERN CLINTON AND WESTERN HIGHLAND COUNTIES THROUGH 315 PM
EDT...
At 244 PM EDT, a strong thunderstorm was located near Mount Orab,
moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Hillsboro, Blanchester, Mount Orab, Lynchburg, Sardinia, Russell, New
Market, Martinsville, Mowrystown, Fayetteville, Midland, St. Martin,
Chasetown, Greenbush, Buford and Westboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3901 8402 3914 8401 3920 8400 3933 8399
3932 8371 3914 8357 3890 8386
TIME...MOT...LOC 1844Z 217DEG 19KT 3905 8387
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Hatzos